Alert archive / Texas / Wind Advisories in 2014
Wind Advisory 10, NWS San Angelo, TX
NWS San Angelo, TX issued this wind advisory at Nov 23, 2014, 3:18 AM CST for 18 counties in Texas. It took effect at Nov 23, 2014, 12:00 PM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 23, 2014, 3:18 AM CST (09:18 UTC)
- In effect from
- Nov 23, 2014, 12:00 PM CST
- Expired
- Nov 23, 2014, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS San Angelo, TX
Counties Brown County, TX, Callahan County, TX, Coke County, TX, Coleman County, TX, Concho County, TX, Crockett County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Nolan County, TX, Runnels County, TX, Schleicher County, TX, Shackelford County, TX, Sterling County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX
The radar
The San Angelo radar (KSJT), 81 km from the middle of the area, began a volume at 09:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 9.3 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 604 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 1229 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -48 m²/s²
- 0-3 km storm-relative helicity
- -68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
827 WWUS74 KSJT 230918 NPWSJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 318 AM CST SUN NOV 23 2014 ...STRONG WINDS EXPECTED ACROSS MUCH OF WEST CENTRAL TEXAS THIS AFTERNOON... .WEST NORTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH...WITH GUSTS TO NEAR 40 MPH...THIS AFTERNOON. WINDS WILL GRADUALLY DECREASE EARLY THIS EVENING. TXZ049-054-064>066-071>073-076-077-098-099-113-114-127-128-139- 140-240000- /O.NEW.KSJT.WI.Y.0010.141123T1800Z-141124T0000Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-HASKELL-THROCKMORTON-JONES-SHACKELFORD-TAYLOR- CALLAHAN-COLEMAN-BROWN- INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER... STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS... MERTZON...SAN ANGELO...EDEN...OZONA...ELDORADO...HASKELL... THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN...ALBANY... ABILENE...CLYDE...BAIRD...CROSS PLAINS...COLEMAN...BROWNWOOD 318 AM CST SUN NOV 23 2014 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING. * IMPACTS:DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. LOOSE...LIGHTWEIGHT OBJECTS MAY BE BLOWN AROUND BY THE WIND. * TIMING: NOON TO 6 PM * WINDS: WEST NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND/OR WIND GUSTS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
367 WWUS74 KSJT 232344 NPWSJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 544 PM CST SUN NOV 23 2014 TXZ049-054-064>066-071>073-076-077-098-099-113-114-127-128-139- 140-240045- /O.EXP.KSJT.WI.Y.0010.000000T0000Z-141124T0000Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-HASKELL-THROCKMORTON-JONES-SHACKELFORD-TAYLOR- CALLAHAN-COLEMAN-BROWN- INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER... STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS... MERTZON...SAN ANGELO...EDEN...OZONA...ELDORADO...HASKELL... THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN...ALBANY... ABILENE...CLYDE...BAIRD...CROSS PLAINS...COLEMAN...BROWNWOOD 544 PM CST SUN NOV 23 2014 ...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING... WINDS HAVE DIMINISHED TO LESS THAN 15 MPH ACROSS WEST CENTRAL TEXAS. THUS...THE WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING. $$ JOHNSON
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this wind advisory went out at Nov 22, 11:44 PM CST, 3 hours 34 minutes earlier.
Area forecast discussion, Nov 22, 11:44 PM CST, 3 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 1144 PM CST SAT NOV 22 2014 .UPDATE... Showers and thunderstorms have ended, and skies are clearing. Sent a quick update to remove weather and clear skies for the remainder of tonight. Otherwise, the forecast looks good. Huber && .AVIATION... /06Z TAFS/ Convection has moved out of the CWA but we are seeing some patchy IFR stratus and fog, generally along the I-20 corridor from near KABI and KSWW, south to just north of KSJT. A tempo for IFR ceilings and visibilities was included for KABI, but conditions should improve by 08z as drier air moves in from the west. Winds will veer to the southwest later tonight, becoming westerly on Sunday and increasing to near 20 kts (sustained). Gusts may approach 35 kts at KABI and KSJT, which may necessitate an Airport Weather Warning at KABI (criteria is gusts >= 35 kts). However, will let the next shift monitor this potential as confidence is less than 80% at this time. Winds are expected to diminish around 00z, but a cold front will shift winds to the north between 00z and 06z. Winds may be gusty briefly with this frontal passage. Expect mostly sunny today, with a few clouds around 10,000 ft approaching from the north by 00z. Johnson && .PREV DISCUSSION... /ISSUED 924 PM CST SAT NOV 22 2014/ UPDATE... The latest WSR-88D and satellite data indicate showers and thunderstorms have moved east of our area, except across some of our southeastern counties. There, convection will linger until midnight. Removed weather for all but those counties for the remainder of tonight. Also, adjusted sky coverage for the remainder of tonight. Otherwise, the current forecast looks good. PREV DISCUSSION... /ISSUED 536 PM CST SAT NOV 22 2014/ AVIATION... /00Z TAFS/ Look for VFR conditions to dominate for the next 24 hours. Patchy MVFR to IFR ceilings will continue at the Brady terminal for the next few hours. Then, VFR ceilings will return there, as convection moves over and southeast. For tomorrow, plan for very gusty west to northwest winds, as a pacific front moves east across Texas. PREV DISCUSSION... /ISSUED 400 PM CST SAT NOV 22 2014/ SHORT TERM... (Tonight and Sunday) Upper low was moving east out of the Big Bend region this afternoon. This may generate a few storms along the I-10 corridor from Ozona to Junction where mid level lapse rates were 7-8 C/KFT and CAPES were around 2000 J/K. For severe storms however, it will have to a narrow opportunity with loss of the sun's heating. The best scenario is non severe thunderstorms to move east into the I-10 corridor from higher terrain in the Trans Pecos and Northern Mexico late afternoon and evening. Ongoing showers and thunderstorms at 330 PM in the Big Country southward to Robert Lee...Ballinger...Lake O H Ivie and Coleman should weaken fairly rapidly later this afternoon with loss of the sun's heating. Localized flooding issues are the main hazard for next 2-3 hours in Coleman and Runnels counties. Steering winds will be turning east with the approaching upper trough this evening, moving the storms east of the CWA. Strong gusty west to northwest winds are expected to develop by late Sunday morning, particularly in the Big Country and Concho Valley, as a strong surface low moves east across Oklahoma and a cold front moves through West Central Texas. Sustained winds of 20 to 30 mph with gusts of 35 to 40 mph are likely. While conditions will be elevated to near critical for fire weather, moist ground from today's rain should mitigate fire danger. LONG TERM... (Sunday night through next Saturday) The extended period will feature dry northwesterly flow through mid week, with a transition to a more zonal flow pattern by weeks end. It will be dry through the period, with a couple of weak fronts affecting the area, one on Tuesday and another next Friday. The fronts will have minimal affect on our weather, other than slightly cooler temperatures behind them. Temperatures for the most part will remain below normal through the forecast period, with highs in the 50s and lower 60s and overnight lows mainly in the 30s and lower 40s. The exception will be Thanksgiving Day when temperatures will be closer to normal, with highs in the mid and upper 60s. && .PRELIMINARY POINT TEMPS/POPS... Abilene 48 68 38 58 34 / 10 0 5 0 5 San Angelo 46 73 37 60 34 / 10 0 5 0 5 Junction 46 76 37 62 33 / 30 0 0 5 5 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 25
Hazardous weather outlook, Nov 22, 9:37 PM CST, 5 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 937 PM CST SAT NOV 22 2014 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-231100- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 937 PM CST SAT NOV 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TONIGHT THE PROBABILITY FOR FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY GUSTY WEST WINDS ARE EXPECTED ON SUNDAY ACROSS WEST CENTRAL TEXAS. SUSTAINED WEST WINDS OF 20 TO 30 MPH ARE ANTICIPATED...GUSTING OVER 40 MPH AT TIMES ACROSS THE BIG COUNTRY AND CONCHO VALLEY. THIS WILL RESULT IN HAZARDOUS DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES ON NORTH-SOUTH ROADS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. JOHNSON
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 22, 6:14 PM CST | Special Weather Statement | SJT | McCulloch | 31 min |
| Nov 22, 6:32 PM CST | Special Weather Statement | SJT | Schleicher | 28 min |
| Nov 22, 7:30 PM CST | Special Weather Statement | SJT | Menard | 45 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.